Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 33, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 8, 2019, 2:03 PM CDT for Brazos County, Burleson County, Texas. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2019, 2:03 PM CDT (19:03 UTC)
- Expired
- May 8, 2019, 2:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Brazos County, TX, Burleson County, TX
The radar
The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 2:13 PM CDT | TORNADO | 3 Nnw Chances Store, TX | ROTATING WALL CLOUD AND ROPE TORNADO. |
| May 8, 2:23 PM CDT | TORNADO | 2 Wsw Spear, TX | TORNADO SIGHTED NEAR EASTERWOOD AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:58 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -555 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 734 m²/s²
- 0-3 km storm-relative helicity
- 882 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
398
WFUS54 KHGX 081903
TORHGX
TXC041-051-081930-
/O.NEW.KHGX.TO.W.0033.190508T1903Z-190508T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
203 PM CDT Wed May 8 2019
The National Weather Service in League City has issued a
* Tornado Warning for...
East central Burleson County in southeastern Texas...
South central Brazos County in southeastern Texas...
* Until 230 PM CDT.
* At 202 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Snook, or 10 miles east of Caldwell, moving east
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Kyle Field around 220 PM CDT.
Millican around 230 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Wellborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3051 9657 3060 9657 3064 9620 3044 9620
TIME...MOT...LOC 1902Z 275DEG 33KT 3056 9652
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
194
WWUS54 KHGX 081916
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
216 PM CDT Wed May 8 2019
TXC041-051-081930-
/O.CON.KHGX.TO.W.0033.000000T0000Z-190508T1930Z/
Burleson TX-Brazos TX-
216 PM CDT Wed May 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EAST
CENTRAL BURLESON AND SOUTHEASTERN BRAZOS COUNTIES...
At 213 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of College Station, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation and a spotter report of a tornado
6 north northeast of Snook.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Kyle Field around 220 PM CDT.
College Station around 225 PM CDT.
Millican around 230 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Wellborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3050 9647 3059 9646 3064 9620 3044 9620
TIME...MOT...LOC 1913Z 273DEG 28KT 3056 9641
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 8, 12:50 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 8, 12:50 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1250 PM CDT Wed May 8 2019
.AVIATION...
Possible SHRA/TSRA this afternoon as line of storms moves into the area
from the west with higher chances CLL and UTS and lower chances further
off to the south. A mix of MVFR/VFR ceilings for most locations with
lower ceilings and visibilities in/around storms. Could see lowering
ceilings overnight along with potential fog development. Best SHRA/TSRA
chances currently look like this afternoon and possible into this evening,
then again starting some time tomorrow afternoon when a cold front begins
to edge into the area from the north. We will need to watch for possible
development maybe at any time overnight and on through tomorrow morning
and afternoon with any boundaries leftover from this afternoon's storms.
42
&&
.PREV DISCUSSION... /ISSUED 1021 AM CDT Wed May 8 2019/
UPDATE...
Tough forecast for today with surface front focusing primary
thunderstorm development still across central TX expected to
continue moving esewd into southeast TX later today. Ahead of
this, we remain quite moist and moderately unstable with weak
CIN. In addition, residual outflow boundaries from last nights
storms linger over the area. Thinking remains the same regarding
primary risk holding near the front as it moves starting in far NW
likely after 19-21z, and into northern half of southeast TX
through the mid evening. Shear is modest and with increasing
instability can still expect some organization to these storms, in
the form of supercells or small lines. SLGT risk certainly
warranted across this area, but Enhanced risk no longer forecast
from SPC. Main concern, given what we experienced yesterday, is
how storms behave and overall coverage. No guidance is painting
heavy rain/flooding, although as boundary slows and if storms try
to train we will have to be wary. Given the lack of guidance, will
hold off on Flash Flood Watch, but will have to readdress that
later today or tonight for the next several days.
All in all, pushed start time for higher PoPs back a bit up north
and lowered some of the severe wording. Also, given 7 foot seas,
have added Small Craft Advisory for offshore waters through
tonight.
Evans/Lichter
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 82 70 83 60 70 / 80 60 60 90 80
Houston (IAH) 83 74 85 67 76 / 70 70 70 90 80
Galveston (GLS) 81 77 82 73 79 / 30 60 40 80 80
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Thursday morning for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Galveston Bay...
Matagorda Bay.
Small Craft Advisory until 7 AM CDT Thursday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&Hazardous weather outlook, May 8, 5:32 AM CDT, 8 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 532 AM CDT Wed May 8 2019 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-091045- Austin-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington- Wharton- 532 AM CDT Wed May 8 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Showers and thunderstorms could develop along any residual boundaries this morning. A squall line will approach from the north and bring the threat of strong to severe storms. Damaging winds, hail, a few tornadoes, and locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong storms are possible Thursday and into the weekend as a frontal boundary stalls out over southeast Texas. A series of upper level disturbances coupled with the front and abundant moisture will create a favorable environment for heavy rain. Damaging winds, hail, and isolated tornadoes will also be possible during this time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today. Emergency managers should also prepare for activation at various times through the remainder of the week. TXZ436>438-091045- Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 532 AM CDT Wed May 8 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible today, and could produce heavy rainfall, damaging winds, hail, and isolated tornadoes. Elevated tide levels will approach 3.5 feet this morning. Minor coastal flooding will be possible, potentially impacting vulnerable locations such as Highway 87 and 124. A coastal flood advisory may be needed. Strong rip currents will also be possible along Gulf facing beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated tide levels near 3.5 feet will continue through Thursday. Minor coastal flooding will be possible, potentially impacting vulnerable locations such as Highway 87 and 124. Strong rip currents will also be possible along Gulf facing beaches. A series of upper level disturbances will bring periods of showers and thunderstorms through the remainder of the week. Heavy rainfall, damaging winds, hail and isolated tornadoes will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today. Emergency managers should also prepare for activation at various times through the remainder of the week. GMZ330-335-350-355-370-375-091045- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 532 AM CDT Wed May 8 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Some showers and thunderstorms will be possible today, and could produce heavy rainfall, gusty winds, and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A series of upper level disturbances will bring periods of showers and thunderstorms through the remainder of the week. Some storms could be strong with gusty winds, hail and periods of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed.
In the hours before
Special weather statement, May 8, 1:14 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
114 PM CDT Wed May 8 2019
TXZ195-081845-
Burleson TX-
114 PM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURLESON COUNTY
UNTIL 145 PM CDT...
At 113 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tanglewood, or near Rockdale, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Caldwell and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
LAT...LON 3073 9663 3055 9658 3046 9690 3047 9691
3049 9690 3050 9691 3051 9690 3054 9692
3055 9695 3056 9696
TIME...MOT...LOC 1813Z 254DEG 32KT 3057 9699The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:10 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| May 7, 7:31 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| May 7, 7:39 PM CDT | Areal Flood Warning | HGX | Harris, Liberty, Montgomery | 3 hr |
| May 7, 7:51 PM CDT | River Flood Warning | HGX | Harris | 5 hr |
| May 7, 7:51 PM CDT | River Flood Warning | HGX | Harris | 4 hr |
| May 7, 7:55 PM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Colorado, Fort Bend, Matagorda, Wharton | 3 hr |
| May 7, 8:02 PM CDT | Flash Flood Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Wharton | 6 hr |
| May 7, 8:12 PM CDT | Special Weather Statement | HGX | Harris | 48 min |
| May 7, 8:42 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 3 hr |
| May 7, 9:17 PM CDT | Areal Flood Warning | HGX | Fort Bend, Harris | 118 min |
| May 7, 9:24 PM CDT | River Flood Warning | HGX | Fort Bend | 6 days |
| May 7, 9:40 PM CDT | River Flood Warning | HGX | Harris | 3 hr |
| May 7, 9:45 PM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 2 hr |
| May 7, 10:09 PM CDT | River Flood Warning | HGX | Brazoria | 10 days |
| May 7, 10:09 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 11 days |
| May 7, 10:09 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 hr |
| May 7, 10:26 PM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Harris, Wharton | 3 hr |
| May 7, 10:32 PM CDT | Areal Flood Warning | HGX | Harris, Liberty, Montgomery | 15 hr |
| May 7, 10:37 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| May 7, 10:50 PM CDT | River Flood Warning | HGX | Harris | 4 hr |
| May 7, 11:37 PM CDT | Flash Flood Warning | HGX | Harris | 113 min |
| May 7, 11:52 PM CDT | Areal Flood Warning | HGX | Brazoria, Galveston | 6 hr |
| May 8, 1:32 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 2 more | 6 hr |
| May 8, 6:19 AM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 6 days |
| May 8, 6:23 AM CDT | River Flood Warning | HGX | Harris | 27 hr |
| May 8, 7:26 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 2 more | 6 hr |
| May 8, 10:23 AM CDT | Small Craft Advisory | HGX | 18 hr | |
| May 8, 1:14 PM CDT | Special Weather Statement | HGX | Burleson | 31 min |
| May 8, 1:41 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Madison | 49 min |
| May 8, 1:48 PM CDT | Tornado Warning | HGX | Brazos, Madison | 42 min |
| May 8, 2:26 PM CDT | Tornado Warning | HGX | Brazos, Grimes | 34 min |
| May 8, 2:29 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Montgomery, Walker | 46 min |
| May 8, 2:33 PM CDT | Special Weather Statement | HGX | Houston, Trinity | 42 min |
| May 8, 3:17 PM CDT | Special Weather Statement | HGX | Trinity | 13 min |
| May 8, 3:27 PM CDT | Special Weather Statement | HGX | Brazos | 33 min |
| May 8, 3:56 PM CDT | Special Weather Statement | HGX | Madison | 49 min |
| May 8, 4:02 PM CDT | Special Weather Statement | HGX | Burleson | 58 min |
| May 8, 4:24 PM CDT | Special Weather Statement | HGX | Trinity | 36 min |
| May 8, 5:47 PM CDT | Special Weather Statement | HGX | Montgomery | 28 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.